|4 sizes less in 6 months but doctor says not wasting
Jul 24, 2001
I have dropped from a 14 to a 10 and some instances an 8 in six months, but only 10 lbs on the scale, my doctor says I am not wasting, my vdl is over 600,000 and my cd4 is 227 in 7 yrs we've been unable to come up with a HAART that doesn't have severe side affects on me what do you think is happening with the drastic drop in sizes? I am a 42 yr old Latina w/almost 8 years sobriety. Any suggestions on why such debilitaing side effects such as rashes, severe head pressure, confusion, lack of lucidness, just to name a few along with severe constant vomiting so as that I can't even hold them down no matter what I try. Often times it is after a few weeks and there's been a build up of meds in my system other times it is immediate. Please help!!
Response from Ms. Fields-Gardner
If you have lost more than just a couple of pounds unintentionally and have changed your dress size drastically (also unintentionally), then something is up and it is worth investigating. The dress size change is quite drastic! Have your body dimensions changed quite a bit?
For the changes you are seeing, it can be worthwhile to have a body composition analysis done (by BIA or "bioelectrical impedance analysis") that will break down your body composition into 3 compartments. You and your health care provider will want to know if your fat, muscle, and water are within expected ranges. Once you and your health care provider know that information you can start formulating some possible solutions.
As for the medication interactions, these depend on many things. You may be more sensitive to these medications or you may not have the nutritional stores (mostly organ tissue) to tolerate them well. The answers are more likely to be found by doing a complete evaluation of your nutritional status and the various medical and non-medical circumstances that may make medications more difficult to take.
It is worth going back to your doctor and asking for advice as well as a referral to an HIV-specialist dietitian. Good luck on this!
Juven and diahrea
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.